MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER XL25; SCREWDRIVER

SYNTHES GMBH SCRDRIVER XL25; SCREWDRIVER
Catalog Number 03.045.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the sales consultant has a retention pin is stuck inside a screwdriver.There was no patient involvement.Concomitant product: screw driver/cannulated/xl25 (part #03.045.001, lot #unk, quantity #1).This report is for one (1)scrdriver xl25.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.045.001 lot number: 87p2285 manufacturing site: haegendorf release to warehouse date: 08 march 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the broken shaft of the returned retention pin for screwdriver xl40, p/n: 03.045.012, was stuck inside the scrdriver xl25, p/n: 03.045.001.No significant product defects were found on the surface of the device.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.A functional test was not conducted due to the condition in which the device was returned.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the scrdriver xl25, p/n: 03.045.001 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15459177
Report Number8030965-2022-07158
Device Sequence Number6006376
Product Code HXX
UDI-Device Identifier07612334167781
UDI-Public(01)07612334167781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.001
Device Lot Number87P2285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW DRIVER/CANNULATED/XL25
Patient SexUnknown